Alert archive / Louisiana / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 6, NWS Lake Charles, LA

January 11, 202013 parishes in Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jan 11, 2020, 4:17 AM CST for 13 parishes in Louisiana. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 11, 2020, 4:17 AM CST (10:17 UTC)
Expired
Jan 11, 2020, 5:15 AM CST
In force
58 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Acadia Parish, LA, Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Vermilion Parish, LA, Vernon Parish, LA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 11, 12:28 AM CSTTornado WatchSPC8 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2020-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2020-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2102 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
501 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
2.2
Supercell composite
9.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 3:58 AM CST, 19 minutes earlier.

Area forecast discussion, Jan 11, 3:58 AM CST, 19 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
358 AM CST Sat Jan 11 2020

.SHORT TERM DISCUSSION...

Regional radar shows a line of thunderstorms extending from
central Louisiana into the Gulf of Mexico moving eastward at
around 30 mph. Ahead of this line, the atmosphere remains
supportive of organized convection with MLCAPE in excess of 1500
J/kg and effective wind shear in excess of 50 knots. While a few
storms have developed ahead of the line, mean cloud layer wind and
bulk shear vectors aligned roughly parallel to the orientation of
the line of convection will support the upscale growth of cold
pools and a continued predominate linear storm mode. A strong low
level jet continue to contribute to strong effective helicity with
SPC mesoanalysis, KLCH and KPOE VWPs all indicating SRH in excess
of 250 m2/s2. This effective helicity will continue to support a
tornado threat, particularly within surges along the line. These
surges will also have the potential to transport stronger winds
aloft to the surface and result in damage. Therefore, the Torando
Watch continues for all of our Louisiana Parishes until 8 AM.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  64  33  61  42 /  60   0   0  30
LCH  65  40  62  50 /  30   0  10  40
LFT  67  41  64  52 / 100   0  10  50
BPT  63  40  61  50 /  10   0   0  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 8 AM CST this morning for LAZ027>033-041>045-
     052>055-073-074.

TX...None.
GM...Small Craft Advisory until 6 PM CST this evening for GMZ470-472-
     475.

     Small Craft Advisory until noon CST today for GMZ450-452-455.

     Small Craft Advisory until 8 AM CST this morning for GMZ432-435.

&&

PUBLIC...26
Hazardous weather outlook, Jan 10, 4:08 PM CST, 12 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
408 PM CST Fri Jan 10 2020

TXZ180-201-215-216-259>262-112215-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
408 PM CST Fri Jan 10 2020

...WIND ADVISORY IN EFFECT UNTIL 3 AM CST SATURDAY...

This Hazardous Weather Outlook is for southeast Texas.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A vigorous storm system approaching from the west will bring
widespread shower and thunderstorm activity to the region today into
Saturday morning. Strong to severe thunderstorms are expected to
develop during this time-frame. The Storm Prediction Center has
outlined an Enhanced Risk of severe thunderstorms for the entire
area today into Saturday morning.

Large hail, damaging winds and tornadoes will be possible today into
the overnight hours with any discrete cells that develop ahead of
the front. A line of strong to severe storms are also expected to
accompany the front as it moves through the area overnight into
early Saturday, with damaging winds and isolated tornadoes possible.

Additionally, torrential rains will be possible along with frequent
and deadly cloud to ground lightning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

LAZ027>033-041>045-052>055-073-074-112215-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
408 PM CST Fri Jan 10 2020

...WIND ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY...

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana and west central Louisiana.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A vigorous storm system approaching from the west will bring
widespread shower and thunderstorm activity to the region today into
Saturday morning. Strong to severe thunderstorms are expected to
develop during this time-frame. The Storm Prediction Center has
outlined an Enhanced Risk of severe thunderstorms for the entire
area today into Saturday morning.

Large hail, damaging winds and tornadoes will be possible today into
the overnight hours with any discrete cells that develop ahead of
the front. A line of strong to severe storms are also expected to
accompany the front as it moves through the area overnight into
early Saturday, with damaging winds and isolated tornadoes possible.

Additionally, torrential rains will be possible along with frequent
and deadly cloud to ground lightning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

GMZ470-472-475-112215-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
408 PM CST Fri Jan 10 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST SATURDAY...

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

A moderate to strong onshore flow will continue today ahead of an
approaching cold front expected to move across the northwest Gulf
early Saturday.

Widespread showers and thunderstorms will begin today and continue
until the frontal passage. Stronger thunderstorms will have the
potential to reach severe criteria with dangerous straight-line
winds and gusts. Additionally torrential rainfall be possible as
well as frequent cloud to water lightning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

GMZ430-432-435-112215-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
408 PM CST Fri Jan 10 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY...

This Hazardous Weather Outlook is for the coastal lakes and bays of
the Gulf of Mexico.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A moderate to strong onshore flow will continue today ahead of an
approaching cold front expected to move across the northwest Gulf
early Saturday.

Widespread showers and thunderstorms will begin today and continue
until the frontal passage. Stronger thunderstorms will have the
potential to reach severe criteria with dangerous straight-line
winds and gusts. Additionally torrential rainfall be possible as
well as frequent cloud to water lightning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

GMZ450-452-455-112215-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-
408 PM CST Fri Jan 10 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST SATURDAY...

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

A moderate to strong onshore flow will continue today ahead of an
approaching cold front expected to move across the northwest Gulf
early Saturday.

Widespread showers and thunderstorms will begin today and continue
until the frontal passage. Stronger thunderstorms will have the
potential to reach severe criteria with dangerous straight-line
winds and gusts. Additionally torrential rainfall be possible as
well as frequent cloud to water lightning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Jan 11, 1:32 AM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
132 AM CST SAT JAN 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     NON-TSTM WND DMG 1 W VIDOR               30.13N 94.02W
01/11/2020                   ORANGE             TX   TRAINED SPOTTER

            SPOTTER REPORTING POWER LINES DOWN IN FRONT OF THE
            WHATABURGER ON FM 105 IN VIDOR.

&&

SWARTHEN
Local storm report, Jan 11, 1:43 AM CST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
143 AM CST SAT JAN 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     NON-TSTM WND DMG 1 WNW BUNA              30.45N 93.98W
01/11/2020                   JASPER             TX   911 CALL CENTER

            POWER LINES REPORTED DOWN ON COUNTY ROAD 715 IN BUNA.

&&

SWARTHEN
Local storm report, Jan 11, 1:50 AM CST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
150 AM CST SAT JAN 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 AM     TSTM WND GST     5 ENE SOUR LAKE         30.15N 94.32W
01/11/2020  M59 MPH          HARDIN             TX   BROADCAST MEDIA

            BROADCAST MEDIA REPORTING WEATHERNET STATION RECORDED
            WIND GUST OF 59 MPH.

&&

SWARTHEN
Local storm report, Jan 11, 2:35 AM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
235 AM CST SAT JAN 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 AM     TSTM WND GST     3 S CENTRAL GARDENS     29.95N 94.02W
01/11/2020  M69 MPH          JEFFERSON          TX   ASOS

            THE ASOS AT JACK BROOKS AIRPORT, KBPT, RECORDED A WIND
            GUST TO 60 KNOTS OR 69 MPH.

&&

JRUA
Local storm report, Jan 11, 2:40 AM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
240 AM CST SAT JAN 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 AM     TSTM WND DMG     2 W BURKEVILLE          30.99N 93.70W
01/11/2020                   NEWTON             TX   911 CALL CENTER

            TREES REPORTED DOWN ACROSS HWY 63 JUST WEST OF
            BURKEVILLE.

&&

SWARTHEN
Local storm report, Jan 11, 2:44 AM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
244 AM CST SAT JAN 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 AM     TSTM WND DMG     2 NNW BON WEIR          30.77N 93.68W
01/11/2020                   NEWTON             TX   911 CALL CENTER

            TREES REPORTED DOWN ON US-190 SOUTH OF FM-2626.

&&

SWARTHEN

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 2:04 AM CSTSpecial Marine WarningLCH56 min
Jan 11, 2:16 AM CSTSevere Thunderstorm WarningLCHBeauregard, Calcasieu, Cameron, Vernon59 min
Jan 11, 2:58 AM CSTSpecial Marine WarningLCH92 min
Jan 11, 3:05 AM CSTTornado WarningLCHBeauregard25 min
Jan 11, 3:12 AM CSTTornado WarningLCHCalcasieu33 min
Jan 11, 3:14 AM CSTSevere Thunderstorm WarningLCHAllen, Beauregard, Calcasieu, Cameron, Jefferson Davis, Rapides and 1 more61 min
Jan 11, 3:53 AM CSTTornado WarningLCHCalcasieu, Cameron, Jefferson Davis52 min
Jan 11, 5:13 AM CSTSevere Thunderstorm WarningLCHAcadia, Avoyelles, Evangeline, Iberia, Lafayette, Rapides and 3 more62 min
Jan 11, 6:13 AM CSTSevere Thunderstorm WarningLCHAvoyelles, Saint Landry, Saint Martin32 min
Jan 11, 6:41 AM CSTSpecial Marine WarningLCH64 min
Jan 11, 10:59 AM CSTRiver Flood WarningLCHCalcasieu6 hr
Jan 11, 10:59 AM CSTRiver Flood WarningLCHCalcasieu16 hr
Jan 11, 12:50 AM CSTSevere Thunderstorm WarningLCHJasper, Tyler40 min
Jan 11, 1:09 AM CSTSevere Thunderstorm WarningLCHHardin, Jasper, Jefferson, Tyler21 min
Jan 11, 1:31 AM CSTSevere Thunderstorm WarningLCHHardin, Jasper, Jefferson, Newton, Orange, Tyler59 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.